MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING DEVICE FOR SCREW ONLY AIMING ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING DEVICE FOR SCREW ONLY AIMING ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.037.140
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the screw inserter was deformed.Upon insertion of the lag screw using the screw inserter the insertion t handle device became unattached from the lag screw and prevented further insertion.The t handle inserter and coupling screw were inspected and seemed to be disfigured.It is unknown if there was a surgical delay.The procedure outcome was unknown.No patient consequences.Concomitant device reported: helical blade/screw coupling screw (part: 03.037.026; lot:3l89171; quantity: 1).Screw inserter (part number 03.037.025, lot unknown, quantity 1).Screws: lag (part number unknown, lot unknown, quantity 1).This report involves one (1) locking device for screw only aiming arm.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part 03.037.140, lot 9708261: manufacturing site: bettlach.Release to warehouse date: december 03, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: visual inspection of the complaint device showed two of the flanges had broken off.A dimensional inspection was not performed due to post-manufacturing damage.The current and manufactured to drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed as two of the flanges have broken off, preventing the device from performing its function.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING DEVICE FOR SCREW ONLY AIMING ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11337326
Report Number2939274-2021-00894
Device Sequence Number883951
Product Code LXH
UDI-Device Identifier10886982070593
UDI-Public(01)10886982070593
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.140
Device Catalogue Number03.037.140
Device Lot Number9708261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HELICAL BLADE/SCREW COUPLING SCREW; SCREW INSERTER; UNK - SCREWS: LAG; HELICAL BLADE/SCREW COUPLING SCREW.; SCREW INSERTER.; UNK - SCREWS: LAG.
Patient Age54 MO